Alert archive / Puerto Rico / Red Flag Warnings in 2019

Red Flag Warning 11, NWS JSJ

July 27, 2019

NWS JSJ issued this red flag warning at Jul 27, 2019, 11:48 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2019, 11:48 AM CDT (16:48 UTC)
Expired
Jul 27, 2019, 5:00 PM CDT
In force
5 hr
Issued by
NWS JSJ

The text

As transmitted.

577 
WWCA82 TJSJ 271648
RFWSJU

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Juan PR
1248 PM AST Sat Jul 27 2019

...Critical fire danger conditions likely across the southern 
coastal plains of Puerto Rico...

PRZ014-027-272200-
/O.NEW.TJSJ.FW.W.0011.190727T1648Z-190727T2200Z/
South Central Coastal Plains-
Southwest Coastal Plains and Mona Island-
1248 PM AST Sat Jul 27 2019

...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR 
FIRE WEATHER ZONES 014 AND 027...

The National Weather Service in San Juan has issued a Red Flag
Warning, which is in effect until 6 PM AST this evening. 

* AFFECTED AREA...Fire weather zones 014 and 027.

* WIND...15 to 20 mph with gusts and sea breeze variations.

* HUMIDITY...30 to 40 percent.

* THUNDERSTORMS...None.

* HIGHEST THREAT...Southeast coastal plains of Puerto Rico in the
  vicinity of Camp Santiago, Salinas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 27, 10:34 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 27, 10:34 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1134 AM AST Sat Jul 27 2019

.UPDATE...Haze due to Saharan dust has prevailed during the
morning hours. No rainfall has been observed and only a few clouds
have developed across the higher elevations of the local islands
but no rain was detected. The latest guidance indicated that
showers and thunderstorms could develop across southwestern PR in
the afternoon, which is consistent with the ongoing forecast.
Given the current observations, no changes were made to the
inherited forecast as the diurnal heating is expected to combine
with the sea breeze convergence and higher moisture across SW-PR.
Hazy conditions and fair weather is expected elsewhere for the
rest of today.

&&

.AVIATION...VFR conds expected across the local terminals today.
VCSH/VCTS possible at TJMZ after 27/17Z. Winds from the E-ENE at
around 15 KT with sea breeze variations.

&&

.MARINE...Small craft operators are urged to exercise caution
across the nearshore waters south and southwest of PR due to winds
up to 20 knots. Otherwise, seas will be tranquil to slightly
choppy at 5 feet or less.

&&

.PREV DISCUSSION... /issued 503 AM AST Sat Jul 27 2019/

SYNOPSIS...Hazy skies due to Saharan dust and diurnally induced
afternoon showers over western PR are expected during the weekend.
A tropical wave will increase showers and thunderstorms on Monday
and Tuesday. Another tropical wave will move on Wednesday. Hazy
skies due to saharan dust return on Thursday and another tropical
wave moves on Friday.

SHORT TERM...Today through Monday...

A drier than normal air mass along with suspended Saharan dust will
prevail today through Sunday. This will result in mainly fair
weather conditions along with hazy skies. However, there will still
be patches of low-level moisture embedded within the easterly trade
wind flow moving across the area. Therefore, some passing showers
can be expected across the regional waters and portions of northern
and eastern Puerto Rico and the USVI during the overnight and early
morning hours. This will be followed by the development of showers
and thunderstorms across western portions of Puerto Rico during the
afternoon hours as the shallow low-level moisture combines with
strong daytime heating and sea breeze convergence. At this point,
given the drier than normal air mass along with the suspended
Saharan dust in place, not expecting the activity across western
Puerto Rico to be too significant.

The weather pattern begins to change by Monday as the moisture
content associated with an active tropical wave, currently near 50W
longitude, gradually increases. Latest model guidance has trended a
little slower with the arrival of the tropical wave that now the low
to mid-level moisture content does not begin to increase
significantly until later Monday afternoon and evening. As a result,
scattered showers and isolated thunderstorms are expected to
gradually increase in coverage across the regional waters and affect
portions of the eastern half of Puerto Rico and the USVI during this
time frame. Additional showers and thunderstorms are expected across
western Puerto Rico during the afternoon hours as a result of
strong daytime heating and local effects.

LONG TERM...Tuesday through Saturday...

Abundant moisture behind the tropical wave with precipitable
water content ranging from 2.00-2.40 inches across the region
will linger on Tuesday. Southeast steering wind flow will keep
showers and isolated thunderstorms streaming from the Caribbean
waters into the U.S. Virgin Islands and east/southeast sections
of Puerto Rio. Additional thunderstorms are forecast to develop
across much of PR through the day. Another tropical wave streams
quickly on Wednesday and in combination with an upper level trough
will maintain an active weather pattern across the islands. A
drier air mass with Saharan dust moves on Thursday, promoting
hazy skies and fair weather conditions. Then on Friday a weak
tropical wave moves quickly across the region, increasing shower
activity once again but not as heavy as earlier in the week. By
Saturday, breezy conditions and another drier air mass with
Saharan dust are expected.

AVIATION...Mainly VFR conditions expected to prevail through the
forecast period. Hazy skies due to saharan dust will continue,
however, visibilities should remain P6SM. SHRA/TSRA expected across
west and southwest PR between 27/16z and 27/22z, affecting mainly
TJMZ terminal. Brief MVFR conditions cannot be ruled out. Winds will
be out of the ENE at less than 10 kts through 27/13z, increasing to
between 15 and 20 kts with higher gusts and sea breeze variations
after 27/14z.

MARINE...As winds gradually decrease and range between 10-15 kt
through the weekend, seas are forecast to remain under 5 ft. Hazy
skies will limit somewhat the visibility today. A moderate risk of
rip currents is expected to continue along the northern and
southern beaches of PR and St. Croix.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  79  89  78 /  20  20  20  30
STT  91  80  89  79 /  20  20  10  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...JA
LONG TERM....99
Hazardous weather outlook, Jul 27, 4:30 AM CDT, 7 hours 18 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
438 AM AST sabado 27 de julio de 2019

AMZ710>745-PRZ001>013-280845-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y mar afuera del Atlantico y Caribe-
438 AM AST sabado 27 de julio de 2019

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe probabilidad de tronadas con lluvias
fuertes y vientos en rafagas breves esta tarde a traves de sectores
suroeste de Puerto Rico.

.Inundaciones...Lluvias de moderadas a fuertes a traves del
sruoeste de Puerto Rico esta tarde pudieran causar acumulacion de
agua en carreteras y en area bajas y de poco drenaje.

.Viento...Se esperan vientos sostenidos en exceso de 20 mph (17
nudos) a traves de sectores de las aguas cerca y retiradas de la
costa del Caribe.

.Oleaje...Se espera oleaje entre 5 y 6 pies a traves de sectores de
las aguas del Caribe y Pasaje de la Mona.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para de las playas del norte y sur de Puerto Rcio, asi
como para las playas de Vieques y Culebra.

.Calor...La combinacion de temperaturas por encima de lo normal y
alta humedad pudiera resultar en indices de calores entre 102 y 107
grados a traves de las areas bajas del oeste de Puerto Rico.

.Dia dos a siete...domingo a viernes

Una onda tropical activa afectara la region tarde el lunes hasta el
martes, resultando en periodos de actividad de aguaceros y tronadas.
Alguna de esta actividad de lluvia pudiera ser lo suficientemente
fuerte para potencialmente resultar en inundaciones urbanas y de
riachuelos.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vietos
fuertes, granizos, inundaciones, trombas marinas y corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-280845-
San Tomas, San John y Islas Adyacentes-Santa Cruz-
438 AM AST sabado 27 de julio de 2019

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Oleaje...Se espera oleaje entre 5 y 6 pies a traves de sectores del
sur de las aguas retiradas del Caribe y en sectores del noreste de
las aguas retiradas del Atlantico.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para la mayorida de las playas de Santa Cruz.

.Calor...La combinacion de temperaturas por encima de lo normal y
alta humedad pudiera resultar en indices de calores entre 102 y 107
grados a traves de sectores de St. Thomas y Santa Cruz.

.Dia dos a siete...domingo a viernes

Una onda tropical activa afectara la region tarde el lunes hasta el
martes, resultando en periodos de actividad de aguaceros y tronadas.
Alguna de esta actividad de lluvia pudiera ser lo suficientemente
fuerte para potencialmente resultar en inundaciones urbanas y de
riachuelos.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vietos
fuertes, granizos, inundaciones, trombas marinas y corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:33 PM CDTSpecial Weather StatementJSJ42 min
Jul 27, 5:44 PM CDTSpecial Weather StatementJSJ31 min

Nearby

Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.